Having a bad week all

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 9/23/2011 12:20 PM (GMT -6)   
I have been taking Citalopram for about a month now, as mentioned in other posts.

I have been bumping my dosage up the whole time, as my doc is trying to find the right dose. For a week now, I've been taking 60 MG a day, which is the highest I have to go. Long story short, I feel worse now than before medication. I'm mentally, physically, and emotionally numb. I feel nothing at all, no emotions outside of sadness. I don't cry, laugh, feel happy or sad. My sex drive is gone again, no interest there either. I just want to sleep or listen to music. I'e been substitute teaching, and actually like it. I'm making a little money and am considering getting my masters degree in education. That is a positive, but I'm eerily calm. I feel TOO calm all the time. I could be attacked by a lion and I wouldn't run or be scared. I just called and made an appointment, going to get off of this medication.

I'm going to tell him everything I've posted, but I would like some thoughts and opinions from you all.

I don't want to go on like this, I'm so discouraged I can't stand it.

I feel alone in this.

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 9/23/2011 1:10 PM (GMT -6)   
Hello, Steelcody36,

Have you thought about talking to your psychiatrist about reducing the dosage level before deciding to just give it up? Sometimes, the effort
to increase dosage is just too strong for our systems to adjust rapidly
and we need a little "break", so to speak, to have a lower amount
circulating in the bloodstream giving our systems a chance to "catch up".

Please discuss this with your psychiatrist. Some forum members who
have taken the drug you are taking will tell you that it takes several weeks to build to dosage and to feel the beneficial effects. You seem
to have gotten it all at once; just reducing it with your doctor's permission might be the answer.

It's also possible that it's not the right med for you. Many of us have
tried several before getting the right combination.

Take it easy, get your rest, and keep the faith; one of the meds will work for you just fine, I feel sure.
 
Going for your master's in education is a wonderful idea.  I'll bet you find
it to be one of the most rewarding fields you've ever tried as a career.
I hope you'll do it.  We need good educators in this country.

Take care, too.

It's Genetic

Post Edited (It's Genetic) : 9/23/2011 1:18:24 PM (GMT-6)


Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 9/23/2011 3:41 PM (GMT -6)   
I don't have a psychiatrist. I went that route before, and it didn't do anything for me, except make me want to punch him in the face. He was really judgmental and I felt like I was less of a person.

Thanks for the reply, I appreciate it.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42308
   Posted 9/23/2011 3:54 PM (GMT -6)   
You probably didn't get a very good psychiatrist. I have had some that I didn't like before. But I have a really good one now. Seems like a normal person, not Sigmond Freud. I don't know how to spell it. But I have seen ones that I couldn't even understand. Who is prescribing your meds, your family doctor? It does sound kind of like you went too high on the milligrams and that a lower dose would be sufficient. I hope that you get it straightened out and that you feel better soon.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20145
   Posted 9/23/2011 7:05 PM (GMT -6)   
yes, feel better soon my friend. jamie.
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

stillme
Veteran Member


Date Joined Aug 2011
Total Posts : 556
   Posted 9/23/2011 8:00 PM (GMT -6)   
I'm sorry the medicine isn't working well for you. I also think maybe your dosage was not correct. I started citalopram last week at 20mg. The dr, which is a psychiatrist started low and would see how I was doing. I am doing very well. Not sad, even when things that would take my to the depths of despair cross my mind. I do feel a little numb though so I can see how too much is making you feel nothing. I guess I have been happy but I'm focused more on not being sad. It was killing me. So I guess I will take this feeling over the other. I'm just constantly hoping that this continues. Perhaps your dr can lower the dosage or find something else. Was the high dosage done because you didn't get any results at lower mgs. My dr said it could take a month to give me results but I noticed a difference in the first few days. Talk to the dr and let us know what is recommended.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, April 27, 2018 1:03 AM (GMT -6)
There are a total of 2,956,137 posts in 324,294 threads.
View Active Threads


Who's Online
This forum has 162267 registered members. Please welcome our newest member, Florens Loy.
221 Guest(s), 3 Registered Member(s) are currently online.  Details
NiceCupOfTea, KYLEb23, BOB 46